I am preparing for weight loss surgery and the doctor told me I would have to liquefy all my meds after surgery.
Some meds you can't do that which and some come in liquid form. The first thing I'd do is check with your pharmacist about these things. The liquify them, You can crush them with a pill crusher, all the pharmacies sell them. Many will dissolve in water after that. You could put any others in the blender and mix them good.
If your meds are crushable (and you need to check with your pharmacist to go over with you ones that you can crush) you crush them with a pill crusher and mix them with applesauce, pudding, ice cream or even just a bit of water to sip them down-just nothing carbonated or acidic. You want to use a mixture as soon as you mix it, dont mix ahead and let it sit. It doesnt need to be mixed in a lot, just enough so that you can swallow the whole amount of drug so you dont want to mix it in a great deal of whatever you are mixing it with-just a spoonful or so and be prepared with a sip of water afterwards because this will likely taste nasty no matter what you mix it with. You can also check with your pharmacist about liquid preparations of your drugs and the Dr can give you new prescriptions for liquids. If you take any medications that are time released or extended release (these usually say ER or CR or LA after the name of the drug but not always) these cannot be crushed and your Dr will need to either give you a short acting immediate release version that you will need to take more often or they will need to give you a different drug so it is important that you meet with your pharmacist to see what drugs cannot be crushed so you can have your Dr give you an alternative before your surgery. Good Luck! Hope all goes well! I envy you-I wish I could have bariatric surgery!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Aug 2011 • 4 answers
Posted 24 Sep 2011 • 1 answer
Posted 19 Sep 2012 • 1 answer
Posted 19 Aug 2014 • 3 answers
Posted 5 Apr 2015 • 5 answers